MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012278-30
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).User facility medwatch report# (b)(4).Evaluation summary: visual inspection was performed on the returned device.The reported separation was confirmed.The reported inflation issue could not be replicated in a testing environment due to the condition of the returned device.It should be noted that the instructions for use (ifu) states: trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, or balloon dilatation of a stent after implantation.In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported shaft separation appears to be related to circumstances of the procedure; however, a conclusive cause could not be determined for the inflation issue.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the moderate to heavily calcified, 80% stenosed tibioperoneal (tp trunk) artery.A 4.00 x 30 mm trek rx balloon dilatation catheter (bdc) was selected for the procedure.The bdc was advanced with no resistance felt to the lesion and the balloon would not inflate.During removal of the bdc from the anatomy only a portion of the shaft came out of the patient.It was observed that the distal portion of the shaft with the balloon had separated from the hypotube portion of the shaft.Several unsuccessful attempts with various methods including balloon entrapment, single loop snare and a tri-loop snare of various sizes were made to retrieve the separated distal portion of the bdc from the anatomy.The patient was sent to surgery to have the separated distal portion with the balloon removed from the anatomy.The patient was taken to the icu post-procedure.On (b)(6) 2018 the patient was taken back to the cath lab where a successful intervention was performed on the right superficial femoral artery (sfa).No additional information provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7235360
Report Number2024168-2018-00757
Device Sequence Number111528
Product Code LOX
UDI-Device Identifier08717648138744
UDI-Public08717648138744
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number1012278-30
Device Lot Number60430G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIL CATH: 2.0 X 30 MM MONORAIL
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR